Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 28, 2008, 11:12 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 11:12 AM MST (18:12 UTC)
- Expired
- Jan 28, 2008, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 281812 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1112 AM MST MON JAN 28 2008 IDZ017-021-290100- /O.NEW.KPIH.WI.Y.0003.080128T1812Z-080129T0100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 1112 AM MST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG WINDS BEHIND A COLD FRONT WILL CONTINUE THROUGH THE AFTERNOON HOURS. SOUTHWEST WINDS OF 25 TO 35 MPH WILL GUST UP TO 50 MPH. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 290057 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 557 PM MST MON JAN 28 2008 IDZ017-021-290200- /O.EXP.KPIH.WI.Y.0003.000000T0000Z-080129T0100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 557 PM MST MON JAN 28 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. AT 550 PM MST WINDS WERE SOUTHWEST AT 10 TO 20 MPH WITH GUSTS TO 30 MPH AND CONTINUING TO DECREASE. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:28 AM MST, 8 hours 44 minutes earlier.
Area forecast discussion, Jan 28, 2:28 AM MST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 228 AM MST MON JAN 28 2008 .SHORT TERM...MESSY DAY AWAITS WITH FRONTAL PASSAGE IN THE MIDDLE OF THE DAY MAKING EVEN TEMPERATURES DIFFICULT TO FORECAST. KBOI UNDERWENT WIND SHIFT NEAR 28/08Z WITH PRESSURE RISING SO EXPECT FRONT IS THROUGH THERE AND SHOULD MOVE WEST TO EAST ACROSS THE FORECAST AREA DURING THE MORNING. HIGH TEMPERATURES WILL OCCUR DURING THE AFTERNOON WITH TEMPERATURES COOLING DURING THE AFTERNOON. HAVE MODELED THIS IN GRIDS AND WILL POST EDIT INTO ZFP. PRECIPITATION CONTINUES TO FALL TODAY ALONG WITH STRONG WIND...SO WILL KEEP WINTER STORM WARNINGS IN EFFECT. HOWEVER...PRECIPITATION SHOULD FALL OFF SUDDENLY FOR MOST AREAS DURING THE MID-DAY PERIOD AND DO NOT SEE A REASON TO EXTEND THEM ANY FURTHER THAN THE FIRST PERIOD. WIND SHIFT WITH FRONTAL PASSAGE WILL ALSO WREAK HAVOC WITH SPEED AS WIND ALIGNS BETTER WITH CENTRAL IDAHO RIVER BASINS THAT EMPTY INTO SNAKE RIVER PLAIN. EXPECT A RE-FREEZING IN THE SNAKE RIVER PLAIN WITH AFTERNOON COOL DOWN WHICH WILL MAKE FOR AN ICY AFTERNOON DRIVE. COMBINE WITH WIND AND WILL KEEP WINTER WARNING IN EFFECT HERE ALTHOUGH ADDITIONAL SNOW MAY NOT AMOUNT TO MUCH. ANOTHER WAVE WILL MOVE THROUGH TUE AFTERNOON AND NIGHT WITH WEAK RIDGING FOR WED/WED NIGHT. HAVE WARMED OVERNIGHT LOWS FROM PREVIOUS THINKING AS TIMING OF NEXT WAVE SHOULD KEEP CLOUDS DURING THE OVERNIGHT PERIOD. WINDS SHOULD INCREASE AGAIN FOR THE MORNING WITH 700MB WIND GOING UP THOUGH DECREASING AT 28/18Z. 700MB JET EXPECTED THIS MORNING WILL PACK 50KT TO 70KT WIND OVERHEAD...THOUGH BY 28/18Z IT HAS ALREADY LOWERED TO AROUND 40KT. EXPECT FRONTAL PASSAGE THROUGH KPIH/KIDA SOMEWHERE NEAR 28/14Z THIS MORNING. GOOD COLD AIR ADVECTION BEHIND FRONT AND INTENSE MSLP GRADIENT SHOULD KEEP WIND GOING INTO THE AFTERNOON. UPPER LEVEL JET MAX SLIDING ACROSS THE AREA WILL ALSO HELP BOTH WIND AND PRECIPITATION PRODUCTION FOR THE AFTERNOON WHEN LEFT EXIT REGION OF JET LINGERS ON TOP OF FORECAST AREA. MESSICK .LONG TERM...THURSDAY THROUGH MONDAY. ACTIVE PATTERN CONTINUES THROUGH THE PERIOD WITH REASONABLE AGREEMENT AMONG EXTENDED MODELS. FIRST STORM OVERSPREADS REGION THURSDAY AFTERNOON AND CONTINUES THROUGH THURSDAY NIGHT WITH STRONG UPPER JET PUNCHING ESE ALONG THE NEVADA BORDER TO HELP LEND DYNAMICAL SUPPORT TO PRECIPITATION EVENT WHILE LI/S ACTUALLY DROP TO ZERO FRIDAY 12Z FOR ADDED INSTABILITY. THUS HAVE PUSHED PROBABILITIES UPWARD TO ACCOUNT FOR WELL SUPPORTED SYSTEM AND GOOD MODEL AGREEMENT. SHALLOW TRANSIENT SHORT-WAVE RIDGE BUILDS ACROSS THE AREA FRIDAY EVENING AS THE NEXT PAC WAVE DIGS INTO THE NW COAST SATURDAY AFTERNOON. GFS INDICATING WAVE DIGS SHARPLY SSE THROUGH CALIFORNIA WITH ENSUING CLOSED LOW PINCHING OFF OVER SRN NEVADA BY MONDAY MORNING WHEREAS THE ECMWF WAS SHOWING A SOMEWHAT MORE PROGRESSIVE WAVE DIGGING SE THROUGH NEVADA INTO NEW MEXICO BY MONDAY MORNING. WILL AWAIT BETTER TRACK AND TIMING AGREEMENT AMONG MODELS...CURRENT CHANCE/SLIGHT CHANCE POPS THROUGH THE PERIOD LOOKED REASONABLE. HUSTON && .AVIATION...REMAINS OF CLOSED LOW THAT WAS LOCATED ALONG THE CALIFORNIA COAST SUNDAY WAS EJECTING NE THROUGH SE IDAHO EARLY THIS MORNING. NRN BRANCH OF ADVANCING PAC TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL FOLLOW TODAY. SURFACE FRONT WAS LOCATED JUST WEST OF KBOI AT 08Z THIS MORNING AND IS EXPECTED TO PROGRESS RAPIDLY EAST THIS MORNING PUSHING THROUGH KBYI AROUND 12Z AND THEN THROUGH KIDA/KPIH AROUND 15Z. AS WINDS TURN FROM THE SOUTH TO THE WEST ALONG AND BEHIND THE FRONT PRECIPITATION WILL FILL THE SNAKE VALLEY WITH CIGS FALLING INTO THE MVFR CATEGORY WITH OCCASIONAL IFR CONDITIONS IN MODERATE SNOW THROUGH THE MORNING WITH IMPROVING CONDITIONS AFTER MID-AFTERNOON. STRONG GUSTY SOUTH TO WEST WINDS WILL PREVAIL THROUGH 03Z. A POTENTIAL SNAKE RIVER CONVERGENCE EVENT IN THE UPPER VALLEY LATE THIS AFTERNOON/EVE AND SUPPORTIVE CONDITIONS FOR MVFR STRATUS LAYER DEVELOPING AT KPIH AND KIDA LATE TONIGHT WILL LEAVE RESTRICTING CIGS IN THE FORECAST THROUGH THE END OF THE PERIOD. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR IDZ017- 019>025. WINTER STORM WARNING UNTIL NOON MST TODAY FOR IDZ018-031. &&
Hazardous weather outlook, Jan 28, 5:00 AM MST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MST MON JAN 28 2008 IDZ017>025-031-032-291330- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 500 AM MST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS ARE IN EFFECT FOR MOST OF CENTRAL AND EASTERN IDAHO DUE TO HIGH WIND...HEAVY SNOWFALL...AND ICY CONDITIONS. CHECK THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF WINTER STORMS ARE EXPECTED TO CROSS THROUGH IDAHO DURING THIS PERIOD. THE FIRST ARRIVES TUESDAY AFTERNOON AND SPREADS EASTWARD FROM CENTRAL IDAHO TUESDAY NIGHT. THE SECOND ARRIVES THURSDAY IN THE CENTRAL IDAHO MOUNTAINS AND AGAIN SPREADS EASTWARD FOR THURSDAY NIGHT INTO FRIDAY. A THIRD STORM MAY ARRIVE DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Local storm report, Jan 28, 5:59 AM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
559 AM MST MON JAN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HEAVY SNOW 6 N HAILEY 43.60N 114.30W
01/28/2008 M20.0 INCH BLAINE ID COUNTY OFFICIAL
24 HOUR TOTAL FROM 27/0500 TO 28/0500. STATE ROUTE 75
NEEDED CHAIN CONTROLS
&&
JMESSICKLocal storm report, Jan 28, 7:22 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
722 AM MST MON JAN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY SNOW 2 NE HAILEY 43.53N 114.27W
01/28/2008 M15.0 INCH BLAINE ID TRAINED SPOTTER
24-HOUR ACCUMULATION THROUGH 7 AM TODAY.
&&
GEWLocal storm report, Jan 28, 7:42 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
742 AM MST MON JAN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY SNOW 7 NE HAILEY 43.58N 114.20W
01/28/2008 M15.0 INCH BLAINE ID TRAINED SPOTTER
ACCUMULATION FROM 11 AM 27 JAN TO 730 THIS MORNING. HIGH
WINDS HAVE CAUSED DRIFTS RANGING FROM 6 INCHES TO TWO
FEET.
&&
GEWLocal storm report, Jan 28, 9:07 AM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
907 AM MST MON JAN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HIGH SUST WINDS WAYAN 42.98N 111.37W
01/28/2008 M15 MPH CARIBOU ID CO-OP OBSERVER
24-HOUR ACCUMULATION THROUGH 9 AM TODAY.
&&
GEWLocal storm report, Jan 28, 9:32 AM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
932 AM MST MON JAN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM SNOW BERN 42.33N 111.38W
01/28/2008 E3.0 INCH BEAR LAKE ID CO-OP OBSERVER
ACCUMULATION THROUGH 8 AM THIS MORNING WITH 50+ MPH WIND
GUSTS OVERNIGHT. CURRENTLY SNOWING AT RATE OF 1 INCH PER
HOUR WITH 25 MPH WINDS AND CONSIDERABLE DRIFTING.
&&
GEWNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.